Recognizing Prescription Drug Withdrawal Symptoms

Withdrawal symptoms caused by prescription drug misuse

Get help today with your prescription drug withdrawal symptoms!

There are a variety of prescription drug withdrawal symptoms that a person may experience when they stop using high doses of prescription drugs. Typically, when a prescribed medicine is taken properly, the user wouldn’t experience any withdrawal symptoms. When the medication is overused intentionally or accidentally, there are withdrawal symptom that can occur. The most common types of prescriptions drugs that are prescribed and misused are pain relievers, depressants and stimulants. These types of medications are used to treat pain, hyperactivity, anxiety and mood disorders.


Vicodin, OxyContin and Darvon are the most common type of opioids that are prescribed by doctors to treat moderate to severe pain. It is common for some users to misuse the medication and become addicted to it. If the medication is used properly, it will hardly ever cause an addiction. Opioids can cause some of the following prescription drug withdrawal symptoms:

  • Slow breathing
  • Constipation
  • Tiredness
  • Anxiety
  • Body pains
  • Respiratory problems
  • Death

CNS Depressants

Tranquilizers and sedatives are used to slow down the brain’s function, these are called (CNS) central nervous system depressants. There are some depressants that are used to treat anxiety, sleep issues and other mood disorders. Ambien is a type of CNS depressant that is used to treat people with narcolepsy. Some of the common withdrawal symptoms for CNS depressants are:

  • Slow breathing
  • Sleepiness
  • Anxiety
  • Muscle aches
  • Vomiting
  • Dizziness
  • Severe headaches


Adderall and Ritalin are two common stimulant prescription drugs that can cause some serious withdrawal symptoms if they are misused and then all of a sudden stopped taken. Most commonly these types of stimulants are taken orally, but there have been cases where a user will inject the stimulant for recreational uses. When a stimulant is taken in high doses, there are some serious withdrawal symptoms that can occur. Here are some of the stimulant prescription drug withdrawal symptoms:

  • Fever
  • Irregular heart rate
  • Seizer
  • Cardiovascular complications
  • Increased appetite
  • Increased sleeping
  • Suicidal thoughts
  • Anxiety

Do I Need Treatment For My Prescription Drug Withdrawal Symptoms?

The answer to this question is… yes! When a person is experiencing any type of prescription drug withdrawal symptoms, they should seek medical attention immediately. While some people are able to overcome some of their symptoms alone, it is never suggested that they should. A prescription drug treatment program can help manage their withdrawal symptoms no matter if they are mild or severe. Treatment programs have resources to help the person overcome their addiction and go back to living a sober and drug free lifestyle.

If you or a loved one is experiencing any type of prescription drug withdrawal symptoms, you should seek professional help. There is no reason for anyone to have to go through their addiction and symptoms alone. There are plenty of resources that can be used to help you turn your life around and live the life you want.